Yesterday, I had a liver scan.
The last one I had was in August, and showed that the cancer was being kept at bay.
However, there were "findings" on yesterdays scan. The biggest of which appeared to be 2.5cm. So I'm assuming there were more.
The person who did the scan wouldn't be any more specific, and said they'd have to compare this scan, with the previous one, before I'd get the official results (which should be next Tuesday, when I see the onc). But it would seem that my liver mets are growing again. And so, it looks like I'll be having chemo for christmas, for the third year in a row.
I was really hoping not to be this christmas. I'm all too aware it could well be my last christmas, and I'd hoped to be able to enjoy it as best I could, with my family and friends, without chemo side-effects.
I could put the treatment off until after christmas, but that would just give the cancer more time to run riot, and I don't want to die yet.
I'm trying to find out if I'll be able to get on the Tykerb/Tyverb/Lapatinib trial.
This drug is as yet unlicensed in the UK, and is only available through trials at certain hospitals.
The trial isn't running at my hospital (Weston Park), but it is at some other hospitals, and my onc says he'll look into it for me.. I hope he does, and quickly.
Today, I went for my 'whole brain radiation' planning session.
I didn't expect treament to start today, but it did. So I've had the first of nine radiotherapy sessions to my brain. I'll get a zapping every day (but not at the weekend), and it'll finish next Friday.
I'll probably be starting chemo the week after that.
There's a whole list of possible side-effects, that come with whole brain radiotherapy, including confusion, tiredness, trouble sleeping, vision problems, dizziness, disorientation, confusion (what? I already said that? It's starting already!!), sickness, some syndrome that can kick in about 6 weeks afterwards (just in time for christmas!) and makes you sleep all the time, and various other lovely sounding things.
I'll also most likely be bald again, and my hair may or may not grow back, after a few months.
Side-effects can start anytime between now, and weeks after radiotherapy's ended. And can last for months.
I'm hoping I'll escape with as few effects as possible, and I'm really hoping I'll stay well enough to stay at home.. preferably on my own. I'm not into the whole being babysat thing. I appreciate that there are people who want to help, but I also want to keep as much independence as possible.
I must give praise to my hospital, for todays performance..
The letter said that the planning session could take a "considerable amount of time".
Now then, when a hospital actually tells you it could to take a long time, you expect to be there all day.
But from my appointment time, to getting out of the hospital, we were there just two hours. And that included treatment time.
I saw a really nice lady Scottish doctor twice, and a nurse. Both explained things really well, gave me advice on side-effects.
As I mentioned earlier, rather than just having the chemo they're suggesting (capecitabine), I want to try and get on the Tykerb trial. The doctor I saw said she'll ask my onc to look into this for me. So I'm hoping he might've started to look into it, byt the time I see him next week.
I didn't see my oncologist, but he was in the department. And without being asked, he checked to see if yesterdays liver scan results had come through yet.. They hadn't.
By the time I left, I had all my appointment times for the radiotherapy sessions, the appointment to see my onc next week. And plans will be put in place for starting chemo the week after radiotherapy ends, should I need it for my liver.. which I expect I will.
I can't help wondering what would be happening now, if I was still at my old hospital. I can't imagine things would be happening as quickly as they are now.
In fact, I'm not sure I'd even still be here.
I'm tired today. I've had to be up early for the past two days, and haven't had much sleep, so I think it's going to be an early night tonight, seeing as I'm at hospital again tomorrow.. and the day after, and the day after, and the day after, and...